Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 111, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 26, 2016, 11:38 PM CDT for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 11:38 PM CDT (04:38 UTC)
- Expired
- Apr 27, 2016, 12:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 151 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 12:05 AM CDT | TSTM WND DMG | 14 Ene Cloudy, OK | ROOF BLOWN OFF BARN. CHICKEN HOUSE COLLAPSED. NUMEROUS LARGE TREES DOWN. |
| Apr 27, 12:25 AM CDT | TSTM WND DMG | Hochatown, OK | TREES REPORTED DOWN ON STEVENS GAP ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 10:21 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 4.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1971 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted.
065
WUUS54 KSHV 270438
SVRSHV
OKC089-TXC387-270530-
/O.NEW.KSHV.SV.W.0111.160427T0438Z-160427T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1138 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
NORTHERN RED RIVER COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 1230 AM CDT
* AT 1136 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORT TOWSON...
OR 16 MILES EAST OF HUGO...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...MANCHESTER...WRIGHT CITY...VALLIANT...MILLERTON...
HAWORTH...GARVIN...KIOMATIA...RUFE...NEGLEY...OAK HILL...HOLLY CREEK...
GOLDEN...BETHEL...PICKENS...SHERWOOD...BRYARLY...EAGLETOWN AND
HOCHATOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THIS LINE OF STORMS HAS PRODUCED
WIDESPREAD WIND DAMAGE ACROSS PARTS OF NORTH TEXAS AND SOUTHEAST
OKLAHOMA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
&&
LAT...LON 3451 9460 3433 9452 3408 9448 3387 9454
3372 9466 3370 9531 3388 9531 3388 9528
3391 9528 3389 9526 3389 9525 3393 9525
3396 9523 3395 9519 3395 9518 3394 9516
3424 9515 3425 9505 3450 9505
TIME...MOT...LOC 0436Z 248DEG 49KT 3405 9523
HAIL...0.75IN
WIND...60MPH
$$
191 follow-up statement
135
WWUS54 KSHV 270518
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 AM CDT WED APR 27 2016
OKC089-TXC387-270530-
/O.CON.KSHV.SV.W.0111.000000T0000Z-160427T0530Z/
MCCURTAIN OK-RED RIVER TX-
1218 AM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR MCCURTAIN AND NORTHERN RED RIVER COUNTIES...
AT 1218 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF OCTAVIA TO 8 MILES NORTHWEST OF
BROKEN BOW TO 10 MILES NORTHEAST OF CLARKSVILLE...MOVING EAST
NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...MANCHESTER...WRIGHT CITY...VALLIANT...MILLERTON...
HAWORTH...GARVIN...NEGLEY...OAK HILL...HOLLY CREEK...GOLDEN...BETHEL...
PICKENS...SHERWOOD...BRYARLY...EAGLETOWN...HOCHATOWN...GLOVER AND REDLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3451 9460 3433 9452 3408 9448 3387 9454
3372 9466 3370 9520 3389 9515 3414 9506
3425 9505 3450 9505
TIME...MOT...LOC 0517Z 248DEG 41KT 3450 9493 3413 9482 3374 9497
HAIL...<.75IN
WIND...60MPH
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 11:21 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 26, 11:21 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1121 PM CDT TUE APR 26 2016 .DISCUSSION... WATER VAPOR IMAGERY SHOWS A NEARLY STATIONARY UPPER LEVEL LOW OVER EASTERN WYOMING THIS EVENING...WITH A SECONDARY DISTURBANCE MOVING AROUND THIS LOW AND LIFTING INTO WESTERN KANSAS. THIS DISTURBANCE IS NEGATIVELY TILTED AND THE TRIGGER FOR THE SEVERE WEATHER OUTBREAK ACROSS THE SOUTHERN PLAINS TODAY. AT THIS TIME...RADAR IMAGERY SHOWS THE SOUTHERN END OF THE CONVECTIVE BAND OVER CENTRAL OKLAHOMA AND TEXAS...AND WILL LIKELY MOVE INTO OUR EAST TEXAS AND SOUTHERN OKLAHOMA COUNTIES AROUND OR JUST AFTER MIDNIGHT. SO FAR...THIS LINE OF THUNDERSTORMS HAS PRIMARILY PRODUCED DAMAGING WINDS AND LARGE HAIL...AND EXPECT THIS TREND TO CONTINUE THROUGH THE OVERNIGHT HOURS...AS IT SLOWLY MOVES INTO THE ARKLATEX. CANNOT RULE OUT AN ISOLATED QLCS TORNADO EMBEDDED IN THIS LINE OF THUNDERSTORMS...BUT THINK THE MAIN THREAT WILL CONTINUE TO BE WITH THE STRONG WINDS AND LARGE HAIL. THEREFORE...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...AND THE MAJORITY OF OUR NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS COUNTIES AND PARISHES THROUGH 5 AM. ALTHOUGH THIS LINE OF THUNDERSTORMS MAY BE CAPABLE OF PRODUCING HEAVY RAIN AT TIMES...HAVE HELD OFF ISSUING A FLASH FLOOD WATCH GIVEN THAT IT IS MOVING AROUND 25 MPH. THE FRONT WILL PUSH COMPLETELY PUSH THROUGH THE ARKLATEX DURING THE MORNING HOURS. HOWEVER...IT APPEARS THE BOUNDARY ITSELF WILL STALL OVER THE REGION. THEREFORE...IF WE GET ENOUGH CLEARING BEHIND THE FRONT...WE COULD BE LOOKING AT AROUND OF SEVERE WEATHER TOMORROW AFTERNOON AND EVENING OVER THE SOUTHEASTERN SECTIONS OF THE ARKLATEX. HAVE UPDATED THE FORECAST THIS EVENING TO REFLECT CURRENT THINKING AND ADDED THE SEVERE THUNDERSTORM WATCH. AFTER THIS EVENT...THE MAIN FORECAST CONCERN WILL BE WITH THE NEXT UPPER LEVEL LOW TO APPROACH THE REGION ON FRIDAY AND SATURDAY. SPC IS ALREADY MENTIONING A SEVERE WEATHER RISK FOR THE ARKLATEX ON SATURDAY...BUT AT THIS POINT IN TIME...MY CONCERN MORE LIES WITH THE RAINFALL AND FLASH FLOODING POTENTIAL. THE CURRENT MODELS CONTINUE TO SHOW THE POTENTIAL FOR ANOTHER HEAVY RAIN EVENT...WITH A BULLSEYE OF OF 3 TO 6 INCHES OVER THE AREA BETWEEN FRIDAY AND SATURDAY. WILL LIKELY NEED FLASH FLOOD WATCHES FOR THIS EVENT...BUT DO NOT WANT TO CONFUSE THE ISSUE WITH THE CURRENT EVENT. PALMER && .PREV DISCUSSION... /ISSUED 942 PM CDT TUE APR 26 2016/ FOR THE 27/00Z TAFS...VFR CONDITIONS TO BEGIN THIS TAF PERIOD BUT LOW CLOUDS WILL RETURN OVERNIGHT IN ADVANCE OF A STRONG LINE OF CONVECTION OVER S OK/N TX. THIS LINE SHOULD WEAKEN SLIGHTLY AS IT SHIFTS FARTHER EAST INTO OUR REGION AFTER MIDNIGHT THROUGH THE WEE HOURS OF THE MORNING. TSTMS MAY STILL BE SEVERE AS THEY MOVE INTO OUR E TX TAF SITES VERY NEAR OR SHORTLY AFTER 27/06Z...CONTINUING EWD INTO TXK/SHV AND EVENTUALLY ELD/MLU LATER IN THE MORNING. MOST OF THE CONVECTION WILL BE EXITING THE REGION BY AROUND MIDDAY INTO THE EARLY AFTERNOON WITH IMPROVING CIGS BACK INTO THE VFR CATEGORY AREA WIDE. GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE TAF PERIOD AND WILL VEER SLIGHTLY TO THE SW AS THE FRONT APPROACHES BEFORE IT STALLS OUT LATER ON WEDNESDAY NIGHT. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 86 70 85 66 / 10 80 70 20 MLU 85 69 82 68 / 10 20 80 40 DEQ 83 65 82 59 / 10 90 50 10 TXK 82 68 84 63 / 10 90 70 10 ELD 85 68 81 65 / 10 70 80 20 TYR 85 68 85 64 / 20 90 40 10 GGG 85 68 85 65 / 10 90 60 10 LFK 86 69 84 68 / 10 80 70 10 && .SHV WATCHES/WARNINGS/ADVISORIES...NONE. && 28/19
Hazardous weather outlook, Apr 26, 11:59 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1159 AM CDT TUE APR 26 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1159 AM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL...WILL BEGIN TO MOVE INTO PORTIONS OF NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA LATE THIS EVENING WITH THE APPROACH OF A DRY LINE AND COLD FRONT FROM THE WEST. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO...ALTHOUGH STORMS WILL LIKELY WEAKEN JUST SLIGHTLY AFTER MIDNIGHT AS THEY APPROACH SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH AMOUNTS OF ONE TO THREE INCHES WHICH MAY PRODUCE MINOR AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY EVENING AS THUNDERSTORMS REGENERATE WITH DAYTIME HEATING...MAINLY OVER SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA ALONG THE COLD FRONT SLOWLY MOVING EAST ACROSS THE REGION. THIS FRONT WILL RETURN INTO THE AREA BY EARLY FRIDAY...PRODUCING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. POSSIBLE SEVERE WEATHER ALONG WITH EVEN MORE SIGNIFICANT HEAVY RAINFALL FOR LATE FRIDAY THROUGH EARLY SUNDAY. THIS WEEKEND RAINFALL WILL LEAD TO CONCERNS FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED OVERNIGHT AND WEDNESDAY. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:31 AM CDT | Special Weather Statement | SHV | McCurtain | 59 min |
| Apr 26, 11:57 PM CDT | Special Weather Statement | SHV | Camp, Franklin, Red River, Titus, Wood | 63 min |
| Apr 27, 12:43 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cherokee, Franklin, Gregg, Morris, Smith and 3 more | 62 min |
| Apr 27, 1:37 AM CDT | Special Weather Statement | SHV | Cass, Marion | 38 min |
| Apr 27, 1:46 AM CDT | Special Weather Statement | SHV | Cherokee, Gregg, Smith | 59 min |
| Apr 27, 3:13 AM CDT | Special Weather Statement | SHV | Harrison | 47 min |
| Apr 27, 3:53 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Panola, Rusk, San Augustine and 1 more | 37 min |
| Apr 27, 4:32 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Panola, Rusk, San Augustine, Shelby | 58 min |
| Apr 27, 5:31 AM CDT | Severe Thunderstorm Warning | SHV | Panola, Sabine, San Augustine, Shelby | 59 min |
| Apr 27, 6:01 AM CDT | Special Weather Statement | SHV | Sabine | 29 min |
| Apr 27, 6:39 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.